Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 6, 2016, 5:38 PM MDT for Santa Fe County, New Mexico. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 5:38 PM MDT (23:38 UTC)
- Expired
- Aug 6, 2016, 6:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Albuquerque, NM
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 95 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
485
WWUS85 KABQ 062338
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 PM MDT SAT AUG 6 2016
NMZ512-517-518-070030-
SANTA FE METRO AREA-LOWER CHAMA RIVER VALLEY-WEST SLOPES SANGRE DE
CRISTO MOUNTAINS-
538 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY UNTIL 630
PM MDT...
AT 538 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WHITE ROCK TO NEAR LOS CERRILLOS. MOVEMENT
WAS EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANTA FE...WHITE ROCK...POJOAQUE...ELDORADO AT SANTA FE...
CANADA DE LOS ALAMOS...LAMY...POJOAQUE PUEBLO...NAMBE PUEBLO...
TESUQUE AND LA CIENEGA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 271 AND 294.
HIGHWAY 285 BETWEEN MILE MARKERS 279 AND 290.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3598 10598 3546 10578 3540 10582 3539 10608
3578 10621 3583 10617 3583 10619
TIME...MOT...LOC 2338Z 251DEG 15KT 3578 10616 3543 10605
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:30 PM MDT, 8 minutes earlier.
Area forecast discussion, Aug 6, 5:30 PM MDT, 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 530 PM MDT SAT AUG 6 2016 .AVIATION... 00Z TAF CYCLE Another active day of showers and thunderstorms through this evening with primary aviation risks being gusty downburst winds and heavy rain resulting in occasional MVFR cigs and vsbys. Brief mountain obscurations. Storms will be most concentrated along an axis from the southwestern corner to the northeastern corner of the state with TEMPO TSRA at AEG...ABQ...SAF and LVS the next couple of hours. VCTS or VCSH at the other terminal sites. Activity will again diminish significantly between 03z and 06z. Similar day expected Sunday. && .PREV DISCUSSION...338 PM MDT SAT AUG 6 2016... .SYNOPSIS... Showers and thunderstorms with locally heavy rainfall will focus over central New Mexico through this evening. Storm coverage will decrease Monday and Tuesday before the next big surge of moisture returns Wednesday. Temperatures will warm closer to normal Sunday through Tuesday before cooling once again Wednesday. Some remnant tropical moisture will attempt to work north into New Mexico by the end of next week, increasing the potential for localized flooding. && .DISCUSSION... 21Z water vapor loop showing the monsoon moisture plume getting the squeeze play as a 593dm H5 center drifts west from TX and a deep dry intrusion approaches from the west. 700-500mb layer winds have strengthened within the stretch zone and become more SW to NE. This is helping decrease the flash flood potential today. However, the potential is still there with reported rainfall rates above 2"/hr in a few areas early this afternoon. Storms are expected to shift east toward the RGV and cover more of the eastern plains this evening from a combo of convective outflows and stronger steering flow. Sunday will feature an even stronger squeeze play of the monsoon plume into central NM. Model 700-500mb layer mixing ratios don't trend much lower Sunday and PW values remain nearly the same w/i the RGV. The overall coverage will decrease however potential for heavy rainfall will still be there. The H5 center will drift west more into southern NM and allow steering flow to become more WSW to ENE. Monday and Tuesday will trend drier for more of northern and central NM as the deep dry airmass over the Great Basin slides over the H5 center across southern NM. Storms will favor southern high terrain areas and steering flow will weaken. The flood threat should focus mainly within Catron and Lincoln counties. Rising heights and dry advection will favor temps warming back toward normal most areas. Extended guidance continues to show a large scale upper trough settling onto the west coast Wednesday through Friday while abundant moisture shifts north along the Baja. Models differ on the trajectory and depth of this moisture and whether or not the remnant mid level circulation from Earl can redevelop into a new system. For now will trend POPs back up near the high terrain and lower temps slightly below normal late next week. Guyer && .FIRE WEATHER... Our recent wet pattern will continue for a few hours into this evening with more or less the usual drop off in activity thereafter. Wetting rainfall late this afternoon into the evening to be highest near and especially east of the Continental Divide with the se and far east central plains the least active. A similar pattern to today is expected Sun though wetting footprints could be a little smaller and the individual cells may be a little less numerous. temperatures may climb a little higher...espec across the nw quarter to third of the state. By Mon, high pressure aloft will build temporarily over south NM. This will disrupt the moisture plume some, mostly in the north and west central sections of NM where dewpoints and rh will fall a little further in the afternoon. Elsewhere at least isolated to scattered storms will still be the rule with the more numerous coverage in the higher terrain. The effects of the disrupted moisture plume may linger into Tue with less storm coverage, espec north. This should be brief-lived though as the high shifts back east Wed and Thu, allowing the better moisture to return to much of the area. The pattern should become more active Wed through at least Fri with healthy rounds of showers and storms. the only thing that would lessen storm development would be if too much cloud cover lingers much of the morn and even early afternoon. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 6, 5:44 AM MDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 AM MDT SAT AUG 6 2016 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 544 AM MDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH POTENTIAL FOR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STORMS ON SUNDAY AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH POTENTIAL FOR LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 11
In the hours before
Local storm report, Aug 6, 11:42 AM MDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1142 AM MDT SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 5 NNW SHIPROCK 36.85N 108.74W
08/05/2016 SAN JUAN NM EMERGENCY MNGR
3 TO 4 HOMES SERIOUSLY DAMAGED AND 1 COMPLETELY
DESTROYED BY FLOOD WATERS ON SALT CREEK WASH. NUMEROUS
VEHICLES AND OUTBUILDINGS WERE WASHED INTO THE CREEK.
ROADS DAMAGED. SEVERAL ROOF TOP RESCUES. NO FATALITIES.
&&
EVENT NUMBER ABQ1601355
GUYERLocal storm report, Aug 6, 11:54 AM MDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1154 AM MDT SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 10 SSW TURLEY 36.62N 107.81W
08/05/2016 SAN JUAN NM EMERGENCY MNGR
*** 1 FATAL *** OIL TRUCK WASHED INTO LARGO CANYON WASH
AT 5 MILE BRIDGE NEAR 7007. BODY FOUND OUTSIDE OF
VEHICLE DOWNSTREAM.
&&
EVENT NUMBER ABQ1601356
GUYERSpecial weather statement, Aug 6, 5:38 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 PM MDT SAT AUG 6 2016
NMZ512-517-518-070030-
SANTA FE METRO AREA-LOWER CHAMA RIVER VALLEY-WEST SLOPES SANGRE DE
CRISTO MOUNTAINS-
538 PM MDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY UNTIL 630
PM MDT...
AT 538 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WHITE ROCK TO NEAR LOS CERRILLOS. MOVEMENT
WAS EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SANTA FE...WHITE ROCK...POJOAQUE...ELDORADO AT SANTA FE...
CANADA DE LOS ALAMOS...LAMY...POJOAQUE PUEBLO...NAMBE PUEBLO...
TESUQUE AND LA CIENEGA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 271 AND 294.
HIGHWAY 285 BETWEEN MILE MARKERS 279 AND 290.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3598 10598 3546 10578 3540 10582 3539 10608
3578 10621 3583 10617 3583 10619
TIME...MOT...LOC 2338Z 251DEG 15KT 3578 10616 3543 10605
50The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:16 PM MDT | Areal Flood Advisory | ABQ | Socorro | 59 min |
| Aug 5, 6:20 PM MDT | Areal Flood Advisory | ABQ | Union | 85 min |
| Aug 5, 6:25 PM MDT | Areal Flood Advisory | ABQ | Cibola | 65 min |
| Aug 5, 6:33 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel, Union | 87 min |
| Aug 5, 6:38 PM MDT | Special Weather Statement | ABQ | Harding | 37 min |
| Aug 5, 7:37 PM MDT | Areal Flood Advisory | ABQ | San Juan | 83 min |
| Aug 5, 7:41 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Quay, San Miguel, Union | 94 min |
| Aug 5, 7:59 PM MDT | Special Weather Statement | ABQ | Union | 46 min |
| Aug 5, 8:48 PM MDT | Flash Flood Warning | ABQ | Union | 57 min |
| Aug 5, 9:42 PM MDT | Flash Flood Warning | ABQ | Union | 2 hr |
| Aug 5, 11:16 PM MDT | Areal Flood Advisory | ABQ | San Juan | 119 min |
| Aug 6, 12:04 PM MDT | Areal Flood Advisory | ABQ | McKinley | 116 min |
| Aug 6, 12:09 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 111 min |
| Aug 6, 12:50 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 115 min |
| Aug 6, 1:07 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 113 min |
| Aug 6, 1:14 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 2 hr |
| Aug 6, 1:46 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 119 min |
| Aug 6, 2:58 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Aug 6, 3:04 PM MDT | Areal Flood Advisory | ABQ | Socorro | 116 min |
| Aug 6, 3:22 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Socorro, Valencia | 113 min |
| Aug 6, 4:22 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 113 min |
| Aug 6, 4:26 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Aug 6, 4:36 PM MDT | Areal Flood Advisory | ABQ | Colfax | 114 min |
| Aug 6, 4:39 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 2 hr |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.